MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G56552
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an angiogram of the left leg, the tip of a cxi support catheter separated.Antegrade access was obtained via a cutdown of the left leg with femoral endarterectomy.The superficial femoral artery was diseased but patent; however, the tibialis was occluded.The complaint device was ¿nested¿ with a 0.035, 135-centimeter cxi, over another manufacturer¿s 0.014-inch wire.The user attempted to cross a lesion in the proximal tibial/peroneal artery.While retracting the ¿system¿, the tip of the complaint device dislodged and separated from the catheter.Per the reporter, it did not seem like an abnormal amount of force was used.The user attempted to snare the fragment with four-millimeter and ten-millimeter gooseneck snares; however, this was unsuccessful and therefore, the separated tip was left in the patient.The fragment appeared to be in a subintimal plane, and flow was not limited.The reporter noted that the ¿highly experienced¿ operator has used a cxi catheter in every case for over a decade.
 
Additional Manufacturer Narrative
Additional information: b5.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 12nov2025.The complaint device was advanced through a 0.035, 135-centimeter cxi.The anatomy was stenosed with "mixed disease", and the lesion was greater than seventy percent occluded.Resistance was not encountered upon insertion/advancement or withdrawal of the catheter.A power injector was not used.Reportedly, a "few" millimeters of the radiopaque tip separated.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an angiogram of the left leg, the tip of a cxi support catheter separated.Antegrade access was obtained via a cutdown of the left leg with femoral endarterectomy.The superficial femoral artery was diseased but patent; however, the tibialis was occluded.The complaint device was ¿nested¿ with a 0.035, 135-centimeter cxi, over another manufacturer¿s 0.014-inch wire.The user attempted to cross a lesion in the proximal tibial/peroneal artery.While retracting the ¿system¿, the tip of the complaint device dislodged and separated from the catheter.Per the reporter, it did not seem like an abnormal amount of force was used.The user attempted to snare the fragment with four-millimeter and ten-millimeter gooseneck snares; however, this was unsuccessful and therefore, the separated tip was left in the patient.The fragment appeared to be in a subintimal plane, and flow was not limited.The reporter noted that the ¿highly experienced¿ operator has used a cxi catheter in every case for over a decade.Additional information was received 12nov2025.The complaint device was advanced through a 0.035, 135-centimeter cxi.The anatomy was stenosed with "mixed disease", and the lesion was greater than seventy percent occluded.Resistance was not encountered upon insertion/advancement or withdrawal of the catheter.A power injector was not used.Reportedly, a "few" millimeters of the radiopaque tip separated.The patient did not require any additional procedures or experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation; however, a photo was provided by the customer, which shows that the catheter tip separated.A document-based investigation evaluation was performed.A review of the device history record found that one device from a subassembly lot did not pass quality control inspections; however, the affected product was scrapped prior to release from cook.A review of complaint history found no additional relevant complaints for the final or subassembly lots.The product ifu cautions that the catheter should not be advanced into a vessel having a reference vessel diameter smaller than the outer diameter of the catheter.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.Although one device from a sub-assembly lot did not pass quality control inspections, the product was scrapped prior to release from cook, there are 100% inspections in place, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that devices manufactured out-of-specification exist in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to manufacturing or design deficiencies, contributed to this event.Although it is possible that the patient¿s stenosed anatomy may have contributed to the event, this cannot be definitively determined, as resistance was not encountered during insertion/advancement or withdrawal of the catheter.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23468789
Report Number1820334-2025-01364
Device Sequence Number13016596
Product Code KRA
UDI-Device Identifier00827002565524
UDI-Public(01)00827002565524(17)280825(10)16756163
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG56552
Device Catalogue NumberCXI-2.6-18-150-0
Device Lot Number16756163
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer11/12/2025
02/11/2026
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date12/11/2025
02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
014 GLIDEWIRE ADVANTAGE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown